Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 69, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 24, 2013, 1:42 PM EDT for 5 counties in Georgia. It took effect at Mar 24, 2013, 4:47 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 1:42 PM EDT (17:42 UTC)
- In effect from
- Mar 24, 2013, 4:47 PM EDT
- Expired
- Mar 25, 2013, 9:59 AM EDT
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 18.39 ft at Mar 24, 2013, 11:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
550 WGUS42 KFFC 241742 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 142 PM EDT SUN MAR 24 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES. .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC021-153-169-207-289-250742- /O.NEW.KFFC.FL.W.0069.130324T1912Z-130325T2200Z/ /MACG1.1.ER.130324T1912Z.130325T0600Z.130325T1600Z.NO/ 142 PM EDT SUN MAR 24 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCMULGEE RIVER NEAR MACON * UNTIL MONDAY EVENING. * AT 1 PM SUNDAY THE STAGE WAS 17.1 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 19 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 19 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. $$
3 follow-up statements
629 WGUS82 KFFC 241905 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES... GAC083-TNC065-250905- /O.CON.KFFC.FL.W.0067.000000T0000Z-130326T0000Z/ /ENGG1.1.ER.130324T1203Z.130324T1630Z.130325T1800Z.UU/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL MONDAY EVENING. * AT 2 PM SUNDAY THE STAGE WAS 13.4 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC313-250905- /O.CON.KFFC.FL.W.0070.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130324T1733Z.130324T1745Z.000000T0000Z.UU/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON... * UNTIL FURTHER NOTICE. * AT 2 PM SUNDAY THE STAGE WAS 16 FEET...AND RISING. * MINOR FLOODING IS OCCURRING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ GAC117-250905- /O.CON.KFFC.FL.W.0066.000000T0000Z-000000T0000Z/ /CMGG1.1.ER.130324T0910Z.130324T1530Z.000000T0000Z.UU/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING * UNTIL FURTHER NOTICE. * AT 1 PM SUNDAY THE STAGE WAS 7.0 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$ GAC117-121-250905- /O.EXT.KFFC.FL.W.0065.000000T0000Z-130325T1525Z/ /APHG1.1.ER.130324T0922Z.130324T1815Z.130325T0925Z.NO/ 305 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL MONDAY MORNING. * AT 2 PM SUNDAY THE STAGE WAS 7.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. $$ GAC021-153-169-207-289-250904- /O.EXT.KFFC.FL.W.0069.130324T2047Z-130325T2200Z/ /MACG1.1.ER.130324T2047Z.130325T0600Z.130325T1600Z.NO/ 305 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL MONDAY EVENING. * AT 2 PM SUNDAY THE STAGE WAS 17.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 19 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 19 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. $$ GAC059-133-219-250904- /O.CON.KFFC.FL.W.0068.130325T1054Z-130326T0730Z/ /PNFG1.1.ER.130325T1054Z.130325T1800Z.130326T0130Z.NO/ 305 PM EDT SUN MAR 24 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL LATE MONDAY NIGHT. * AT 2 PM SUNDAY THE STAGE WAS 10.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 13.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
955 WGUS82 KFFC 250134 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 934 PM EDT SUN MAR 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES GAC021-153-169-207-289-251534- /O.EXT.KFFC.FL.W.0069.000000T0000Z-130326T1200Z/ /MACG1.1.ER.130324T2127Z.130325T1200Z.130326T0600Z.NO/ 934 PM EDT SUN MAR 24 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL TUESDAY MORNING. * AT 9 PM SUNDAY THE STAGE WAS 18.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL CONTINUE RISING...REACHING NEAR 18.8 FEET BY MONDAY MORNING. THE RIVER WILL BEGIN TO FALL BY MONDAY AFTERNOON...DROPPING BELOW FLOOD STAGE EARLY TUESDAY MORNING. * BETWEEN 18 AND 19 FEET...MINOR FLOODING EXPANDS WITH THE MACON GREENWAY OCMULGEE HERITAGE TRAIL BEGINNING TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. USE OF THE TRAIL WILL NEED TO STOP. THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD AS WELL $$ GAC059-133-219-251534- /O.EXT.KFFC.FL.W.0068.130325T1600Z-130326T1400Z/ /PNFG1.1.ER.130325T1600Z.130326T0000Z.130326T0800Z.NO/ 934 PM EDT SUN MAR 24 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM EARLY MONDAY AFTERNOON UNTIL TUESDAY MORNING. * AT 9 PM SUNDAY THE STAGE WAS 11.5 FEET...AND RISING. * NO FLOODING IS OCCURRING AT THIS TIME...HOWEVER MINOR FLOODING IS FORECAST TO DEVELOP. * FLOOD STAGE IS 13 FEET. * THE RIVER IS FORECAST TO CONTINUE RISING...REACHING ABOVE FLOOD STAGE BY EARLY MONDAY AFTERNOON BEFORE CRESTING NEAR 13.5 FEET MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 13 FEET...FLOOD STAGE IS REACHED WITH MINOR FLOODING OCCURRING ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
743 WGUS82 KFFC 251359 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 959 AM EDT MON MAR 25 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES GAC021-153-169-207-289-251429- /O.CAN.KFFC.FL.W.0069.000000T0000Z-130326T1200Z/ /MACG1.1.ER.130324T2127Z.130325T0315Z.130325T0955Z.NO/ 959 AM EDT MON MAR 25 2013 THE FLOOD WARNING IS CANCELLED FOR THE OCMULGEE RIVER NEAR MACON * AT 945 AM MONDAY THE STAGE WAS 17.8 FEET...AND NEARLY STEADY. * FLOOD STAGE IS 18.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 11:45 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 24, 11:45 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT SUN MAR 24 2013 .UPDATE... HAVE TWEAKED POPS DOWN FOR A COUPLE OF HOURS BASED ON RADAR TRENDS. KEPT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FOR LATER IN THE AFTERNOON JUST AHEAD OF THE COLD FRONT. HAVE ALSO ADJUSTED AFTERNOON MAX TEMPERATURES DOWN A FEW DEGREES DUE TO PERSISTENT CLOUDS. 41 .PREV DISCUSSION... /ISSUED 721 AM EDT SUN MAR 24 2013/ UPDATE... THE STORMS ACROSS MOST OF THE AREA HAVE WEAKENED SIGNIFICANTLY SO HAVE TAKEN MOST OF THE COUNTIES OUT OF THE WATCH. STILL LEFT THE EXTREME SE CORNER OF THE CWA IN THE WATCH FOR ANOTHER HOUR. PREV DISCUSSION... /ISSUED 416 AM EDT SUN MAR 24 2013/ SHORT TERM /TODAY THROUGH MONDAY/... WARM FRONT CONTINUES THIS MORNING ALONG THE FL/GA BORDER. LOW PRESSURE HAS DEVELOPED ACROSS THE FLORIDA PANHANDLE AND WILL CONTINUE TO MOVE EAST ALONG THE FRONT TODAY. WATER VAPOR IMAGERY SHOWS A SHORTWAVE MOVING JUST NORTH OF THE BOUNDARY ACROSS CENTRAL GA. THE MID LEVEL ENERGY/COLD POOL IS HELPING SUSTAIN ELEVATED CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THIS MORNING. THE COOL AIR WEDGE IS FIRMLY IN PLACE ACROSS THE NE CWFA. THE ACTUAL COLD FRONT IS DENOTED BY A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AL THIS MORNING. SEVERE WEATHER POTENTIAL WILL CONTINUE JUST ALONG AND NORTH OF THE WARM FRONT THIS MORNING...WHERE THE COLD POOL ALOFT IS HELPING TO SUSTAIN CONVECTION. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS EARLY THIS MORNING. THE WARM FRONT WILL CONTINUE TO PUSH SLOWLY NE THIS MORNING AS THE LOW PRESSURE ALSO MOVES TO THE NE. DO THINK THAT THE COOL AIR WEDGE WILL ERODE SOME ON THE SOUTH SIDE...BUT THE FAR NE CORNER OF THE CWFA MAY REMAIN STABLE UNTIL THE COLD FRONT MOVES THROUGH DURING THE LATE MORNING/EARLY AFTERNOON. MODELS ARE PROGGING THE ACTUAL FRONT TO BEGIN MOVING THROUGH THE METRO ATLANTA AREA AROUND 12Z THIS MORNING. MODELS ARE NOT PROGGING A WHOLE LOT OF FORCING ALONG THE FRONT...BUT LAPSE RATES DO STEEPEN SIGNIFICANTLY DURING THE AFTERNOON. THIS MAY ALLOW ADDITIONAL SEVERE STORMS TO DEVELOP ALONG AND EAST OF THE COLD FRONT DURING THE LATE MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD FRONT WILL BE MAINLY ACROSS THE SE PORTIONS OF THE FORECAST AREA. IN ADDITION...A DRY SLOT MAY FILTER IN JUST AHEAD OF THE FRONT...AND DAMAGING WIND GUSTS WITH LARGE HAIL WILL BE POSSIBLE. ALSO...AS SHEAR INCREASES THIS AFTERNOON...ISOLATED TORNADOES ARE POSSIBLE ACROSS THE SE. COLD FRONT IS EXPECTED TO CLEAR MOST OF THE CWFA BY MIDNIGHT. COLD AIR ADVECTION WILL OCCUR BEHIND THE BOUNDARY ALOFT AND AT THE SURFACE. SOME WRAP AROUND PRECIP IS POSSIBLE ACROSS THE NORTHERN CWFA OVERNIGHT...AND THERE IS POTENTIAL FOR A RASN MIX ACROSS THE HIGHER ELEVATIONS. FOR NOW...MOISTURE IS LIMITED AND ANY ACCUMULATIONS SHOULD BE MINIMAL. STRONG W/NW FLOW WILL CONTINUE WELL INTO MONDAY. A WIND ADVISORY LOOKS LIKELY AS WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH. GUSTS TO AROUND 35 TO 40 MPH WILL NOT BE OUT OF THE QUESTION. NLISTEMAA LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT WEAKENS RAPIDLY ALLOW MOISTURE TO MOVE BACK IN FROM THE NW THU. THE MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED CLOUD COVER WITH MAYBE A FEW SHOWERS ACROSS N GA THU/FRI. INCLUDED A SLIGHT CHANCE OF POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS THE REST OF THE AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY DAYS 3-7 SO I O NOT HAVE ANY THUNDERSTORMS IN THE FORECAST. 01 HYDROLOGY... AROUND AN INCH OF RAINFALL EXPECTED WITH THIS SYSTEM MAINLY TONIGHT AND SUNDAY. WITH QPF...SOME RIVERS ACROSS NORTH GEORGIA COULD REACH ACTION STAGE. NOT EXPECTED FLOODING...BUT CANNOT RULE OUT A SITE OR TWO MAKING IT INTO MINOR FLOOD STAGE. WILL CONTINUE TO MONITOR SITUATION. && .AVIATION... 12Z UPDATE... PRE-FRONTAL TROUGH MOVING THROUGH THE METRO ATL AREA CURRENTLY. A BREAK IN THE PRECIP WILL OCCUR THIS MORNING...BUT HI RES MODELS HAVE BEGUN TO DEVELOP SCT SHRA/ISOLD TSRA ALONG THE FRONT LATER THIS AFTERNOON. FROPA FOR ATL SHOULD BE BETWEEN 20Z AND 22Z. A WIND SHIFT TO THE SW WILL OCCUR AFT 18Z...WHILE A WIND SHIFT TO THE W IS EXPECTED AROUND 00Z. WINDS WILL BE GUSTY OVERNIGHT AND ESPECIALLY MONDAY. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 38 49 28 / 90 40 10 5 ATLANTA 59 36 47 30 / 80 20 10 0 BLAIRSVILLE 50 32 40 30 / 90 60 50 20 CARTERSVILLE 57 35 47 31 / 80 20 10 10 COLUMBUS 73 39 54 33 / 70 10 10 0 GAINESVILLE 51 36 46 31 / 90 50 10 10 MACON 72 41 54 31 / 80 10 10 0 ROME 60 35 47 31 / 80 30 10 20 PEACHTREE CITY 65 37 49 28 / 80 10 10 0 VIDALIA 75 46 56 35 / 90 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 11:45 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT SUN MAR 24 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-2510000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .HAZARDS... ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND POSSIBLY EARLY EVENING. .DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. INSTABILITY IS RATHER LIMITED BUT COLD AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH COULD LEAD TO ISOLATED STRONG AND POSSIBLY SEVERE STORMS. STRONG GUSTY WINDS AND HAIL ARE THE MOST LIKELY HAZARDS. A RAIN SNOW MIX WILL BE POSSIBLE OVER PORTIONS OF FAR NORTH GEORGIA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WINDY CONDITIONS CAN BE EXPECTED MONDAY AND POSSIBLY AGAIN ON TUESDAY. A COLDER AIR MASS WILL SETTLE OVER THE REGION MONDAY INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS POSSIBLE MAINLY IN THE HIGHER ELEVATIONS OF NORTH GEORGIA MONDAY NIGHT INTO TUESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED DAYS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS SHOULD REMAIN ALERT AND MONITOR THE LATEST FORECASTS AND ANY WARNINGS.
In the hours before
Local storm report, Mar 24, 9:15 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG SUMMERTOWN 32.75N 82.28W
03/24/2013 EMANUEL GA PUBLIC
PARISHIONERS AT A LOCAL CHURCH AND AN EMPLOYEE AT THE
FLAT CREEK LODGE REPORTED TREES DOWN ON THE EAST SIDE OF
SUMMERTOWN.
0650 AM TSTM WND DMG CHAUNCEY 32.10N 83.06W
03/24/2013 DODGE GA TRAINED SPOTTER
A TREE WAS BLOWN DOWN ALONG DURHAM STREET IN CHAUNCEY.
0657 AM TSTM WND DMG LITTLE OCMULGEE STATE P 32.09N 82.89W
03/24/2013 WHEELER GA PARK/FOREST SRVC
A FEW TREES WERE BLOWN DOWN ON THE GOLF COURSE.
0710 AM HAIL 1 N MOUNT VERNON 32.19N 82.59W
03/24/2013 E1.00 INCH MONTGOMERY GA PUBLIC
THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS.
0718 AM HAIL 3 N VIDALIA 32.26N 82.41W
03/24/2013 E1.00 INCH TOOMBS GA PUBLIC
THE PUBLIC REPORTED LARGE HAIL AND A COUPLE OF TREES DOWN
ON THE NORTH SIDE OF VIDALIA.
0750 AM TSTM WND DMG 4 SW HOMER 34.30N 83.55W
03/24/2013 BANKS GA EMERGENCY MNGR
THE BANKS COUNTY EMERGENCY MANAGER REPORTED THAT AN OLD
CHICKEN HOUSE AND A BARN SUSTAINED MINOR DAMAGE FROM
STRONG WINDS ALONG CARSON SEGARS ROAD. SEVERAL TREES WERE
BLOWN DOWN AS WELL. WINDS WERE ESTIMATED AT ABOUT 45 TO
50 MPH.
0818 AM HAIL SCOTT 32.55N 82.67W
03/24/2013 E0.88 INCH JOHNSON GA EMERGENCY MNGR
&&
TDPSpecial weather statement, Mar 24, 9:16 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 AM EDT SUN MAR 24 2013
GAZ112-113-241345-
916 AM EDT SUN MAR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 945 AM EDT...
AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 65 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOOMBS AND MONTGOMERY COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ROCK SPRINGS...SOUTH THOMPSON...
VIDALIA...CENTER...NEW BRANCH...LYONS...PONDEROSA...SANTA CLAUS AND
OHOOPEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3210 8219 3203 8242 3213 8246 3222 8244
3230 8223 3225 8220 3222 8220 3218 8218
TIME...MOT...LOC 1317Z 249DEG 58KT 3215 8235Local storm report, Mar 24, 10:26 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 AM EDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HAIL 5 N PONDEROSA 32.27N 82.26W
03/24/2013 E1.00 INCH TOOMBS GA PUBLIC
THE PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL. TIME
ESTIMATED BASED ON RADAR.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 47 min |
| Mar 23, 11:18 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 27 min |
| Mar 23, 11:45 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 45 min |
| Mar 23, 11:53 PM EDT | Special Weather Statement | FFC | Marion | 22 min |
| Mar 24, 12:47 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 38 hr |
| Mar 24, 1:28 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Talbot, Upson | 47 min |
| Mar 24, 1:42 AM EDT | Special Weather Statement | FFC | Heard, Troup | 48 min |
| Mar 24, 2:41 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 49 min |
| Mar 24, 3:12 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 48 min |
| Mar 24, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 39 min |
| Mar 24, 3:51 AM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Mar 24, 4:02 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 28 min |
| Mar 24, 4:42 AM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 48 min |
| Mar 24, 5:02 AM EDT | Special Weather Statement | FFC | Jefferson, Washington | 28 min |
| Mar 24, 5:16 AM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Mar 24, 5:40 AM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Mar 24, 6:07 AM EDT | River Flood Warning | FFC | Forsyth | 12 hr |
| Mar 24, 6:22 AM EDT | Special Weather Statement | FFC | Douglas | 23 min |
| Mar 24, 6:34 AM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 26 min |
| Mar 24, 6:52 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Toombs, Wheeler | 23 min |
| Mar 24, 7:14 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 16 min |
| Mar 24, 8:26 AM EDT | River Flood Warning | FFC | Dade | 23 hr |
| Mar 24, 9:16 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Mar 24, 9:20 AM EDT | Severe Thunderstorm Warning | FFC | Toombs | 10 min |
| Mar 24, 10:41 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Mar 24, 1:54 PM EDT | River Flood Warning | FFC | Whitfield | 41 hr |
| Mar 24, 3:26 PM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Mar 24, 3:26 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
| Mar 24, 4:53 PM EDT | Special Weather Statement | FFC | Dade, Walker | 37 min |
| Mar 24, 7:46 PM EDT | Special Weather Statement | FFC | DeKalb, Walton | 29 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.